Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 20, 2016, 6:01 PM EDT for 5 counties in Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2016, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 20, 2016, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WWUS83 KIWX 202201
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM EDT MON JUN 20 2016
INZ024>027-032>034-202245-
JAY-HUNTINGTON-ADAMS-WABASH-BLACKFORD-WELLS-GRANT-
601 PM EDT MON JUN 20 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HUNTINGTON...
JAY...SOUTHERN ADAMS...SOUTHERN WABASH...WELLS...BLACKFORD AND GRANT
COUNTIES...
AT 600 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BERNE...
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM ALONG WITH TORRENTIAL RAINFALL. RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MARION...BLUFFTON...PORTLAND...HARTFORD CITY...GAS CITY...BERNE...
UPLAND...FAIRMOUNT...DUNKIRK...MONTPELIER...JONESBORO...GENEVA...
SWEETSER...SWAYZEE...LA FONTAINE...VAN BUREN...MONROE...PENNVILLE...
MATTHEWS AND WESTCHESTER.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 252 AND
280.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4038 8586 4065 8586 4065 8592 4073 8594
4078 8481 4038 8481
TIME...MOT...LOC 2200Z 309DEG 25KT 4067 8497
$$
SLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 20, 4:16 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 20, 4:16 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 416 PM EDT MON JUN 20 2016 .SYNOPSIS... Issued at 409 PM EDT Mon Jun 20 2016 A cold front dropping across the area will bring scattered showers and thunderstorms to northern Indiana and northwest Ohio this evening. A few storms may produce damaging wind gusts, large hail, and brief torrential rainfall. Quiet conditions are expected Tuesday and Tuesday night behind the front. This front will return northward on Wednesday as an upper level disturbance tracks out of the northern Plains. This will result in a renewed threat of showers and thunderstorms, with the possibility of severe weather Wednesday afternoon and Wednesday night, along with localized heavy rainfall. Low temperatures will range from 60 to 65. High temperatures on Tuesday will range from the upper 70s to lower 80s. && .SHORT TERM...(This Evening through Tuesday) Issued at 409 PM EDT Mon Jun 20 2016 Near term severe threat will continue to be the primary forecast Showers and thunderstorms have developed in association with lead short wave broad pre-frontal confluence/moisture-pooling zone. This pooled moisture has led to an axis of 1500-2500 100 mb MLCAPES from northeast Illinois across far northern Indiana and southern lower Michigan this afternoon. Deep layer shear has also been on increase across lower Michigan, northern Indiana this afternoon, into the 30 to 40 knot range. With very warm low/mid level profiles, isolated damaging wind gusts have been the main threat to this point, and would expect occasional more intense precip loading and core collapses to pose an additional threat of isolated damaging winds as storms drop southward over the next few hours, along with a possibility of some isolated large hail. Main limiting factors for a more widespread severe event continue to be rather weak convergence across the area and being somewhat divorced from strong mid/upper level forcing across the Great Lakes. Still expecting threat of isolated damaging winds/large hail to persist as front/prefrontal moisture zone drop southward across the area through around 01Z or 02Z. Cooler and less humid conditions for Tuesday/Tuesday night behind this front with a brief lull in more active weather as main focus for shower and thunderstorm activity shifts westward across the mid MS Valley. High should reach around the 80 degree mark for Tuesday with noticeably less humid conditions. && .LONG TERM...(Tuesday Night through Monday) Issued at 409 PM EDT Mon Jun 20 2016 Active weather still appears to be in store for midweek with greatest concern period late Wednesday afternoon into Wednesday night with a potential of an organized higher end severe event. Some inherent uncertainty still exists regarding convective evolution for Wednesday/Wednesday night. Synoptic pattern does appear to favor an active period however as low level boundary does not make significant southward progress, and should begin to lift back northeastward as westerly flow strengthens in response to next ridge riding wave across the Plains. This pattern will set up an intense instability gradient from the southern Great Lakes to the Mid Ms Rvr Valley which could pose a favorable track for any upstream MCS development into the local area, particularly by Wednesday night. Biggest uncertainty at this time is the nature of the convection Wednesday afternoon/Wednesday evening and whether any discrete development can occur. There may be a narrow window particularly across southwest half of the area where some near sfc based discrete development can occur late Wednesday afternoon/Wednesday evening. However, at this time will continue to stress primary hazards as damaging straight line winds with a potential more organized MCS. Strong low level moisture convergence associated with stronger southwest flow nosing into the area with PWATS pooling to 1.75-2.00 inches Wednesday night. With excessive column moisture and a couple of rounds of convection expected Wednesday/Wednesday night. Maintained mid range chance/low likely PoPs into Thursday morning, especially eastern half with gradually drying conditions for Thursday afternoon. A brief period of quieter weather then in store for Friday/Saturday before next Pacific wave tops the ridge across western CONUS on Saturday. This will allow for warming temperatures this weekend with eventual increasing rain/thunder chances for Saturday night-Sunday night. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 115 PM EDT Mon Jun 20 2016 KIWX radar showing line of SH/TSRA dropping slowly southeast this afternoon. Airmass beginning to destabilize out ahead of approaching cold front but coverage of precip remains questionable in such a weakly forced environment. Therefore will handle KSBN with a TEMPO group while maintaining VCTS at KFWA. Gusty W/SW winds this afternoon will shift to the NW this evening as cold front passes through and diminish to less than 10kts tonight. VFR conditions following frontal passage as high pressure builds into the region. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Logsdon Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 20, 4:32 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 PM EDT MON JUN 20 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 432 PM EDT MON JUN 20 2016 /332 PM CDT MON JUN 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT AREAS SOUTH OF ROUTE 6 THIS EVENING. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY. SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO SEND REPORTS TO THE NATIONAL WEATHER SERVICE THROUGH EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-212045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 PM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY. SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO SEVERE WITH GUSTY WINDS...HAIL AND INCREASED WAVE HEIGHTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 20, 5:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HEAVY RAIN 1 E WINONA LAKE 41.22N 85.80W
06/20/2016 M2.68 INCH KOSCIUSKO IN NWS EMPLOYEE
RAINFALL SINCE LATE AFTERNOON.
&&
NDMLocal storm report, Jun 20, 5:32 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG HUNTINGTON 40.88N 85.51W
06/20/2016 HUNTINGTON IN EMERGENCY MNGR
TWO TREES DOWN IN TOWN, BLOCKING ROADS.
MULTIPLE TREES DOWN ACROSS THE NORTHERN PART
OF THE COUNTY. .
&&
LWFLocal storm report, Jun 20, 5:34 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 1 SW OAKWOOD PARK 41.40N 85.75W
06/20/2016 KOSCIUSKO IN PUBLIC
TREE DOWN ON HOUSE NEAR ROUTE 13 JUST SOUTH
OF SYRACUSE.
&&
NDMLocal storm report, Jun 20, 5:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST REYNOLDS 40.75N 86.87W
06/20/2016 E60 MPH WHITE IN TRAINED SPOTTER
ESTIMATED WIND GUST TO 60 MPH AND PEA SIZE
HAIL.
&&
MCSLocal storm report, Jun 20, 5:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 PM EDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 3 SSE CRAIGVILLE 40.74N 85.08W
06/20/2016 M58 MPH WELLS IN TRAINED SPOTTER
MEASURED ON HOME MOUNTED ANEMOMETER.
&&
NDMSpecial weather statement, Jun 20, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM EDT MON JUN 20 2016
INZ024>027-032>034-202245-
JAY-HUNTINGTON-ADAMS-WABASH-BLACKFORD-WELLS-GRANT-
601 PM EDT MON JUN 20 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HUNTINGTON...
JAY...SOUTHERN ADAMS...SOUTHERN WABASH...WELLS...BLACKFORD AND GRANT
COUNTIES...
AT 600 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BERNE...
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM ALONG WITH TORRENTIAL RAINFALL. RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MARION...BLUFFTON...PORTLAND...HARTFORD CITY...GAS CITY...BERNE...
UPLAND...FAIRMOUNT...DUNKIRK...MONTPELIER...JONESBORO...GENEVA...
SWEETSER...SWAYZEE...LA FONTAINE...VAN BUREN...MONROE...PENNVILLE...
MATTHEWS AND WESTCHESTER.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 252 AND
280.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4038 8586 4065 8586 4065 8592 4073 8594
4078 8481 4038 8481
TIME...MOT...LOC 2200Z 309DEG 25KT 4067 8497
SLLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:23 PM EDT | Special Weather Statement | IWX | Saint Joseph | 37 min |
| Jun 20, 2:45 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 60 min |
| Jun 20, 3:01 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 44 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 58 min |
| Jun 20, 3:40 PM EDT | Special Weather Statement | IWX | DeKalb, Kosciusko, Marshall, Noble | 65 min |
| Jun 20, 3:52 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 38 min |
| Jun 20, 4:24 PM EDT | Special Weather Statement | IWX | Huntington, Kosciusko, Whitley | 51 min |
| Jun 20, 5:01 PM EDT | Special Weather Statement | IWX | White | 44 min |
| Jun 20, 5:10 PM EDT | Special Weather Statement | IWX | Adams, Allen, Huntington, Wabash, Wells, Whitley | 50 min |
| Jun 20, 5:43 PM EDT | Severe Thunderstorm Warning | IWX | White | 23 min |
| Jun 20, 6:28 PM EDT | Special Weather Statement | IWX | Cass | 47 min |
| Jun 20, 6:45 PM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 60 min |
| Jun 20, 1:57 PM EDT | Special Weather Statement | IWX | Berrien | 33 min |
| Jun 20, 2:06 PM EDT | Special Weather Statement | IWX | Saint Joseph | 39 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.